Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: has anyone cut a 100 mg tab of vimpat into half?

Hybrid View

  1. #1
    Community Member
    Join Date
    Sep 2010
    Location
    montana
    Posts
    15

    Default has anyone cut a 100 mg tab of vimpat into half?

    hi! I asked my doc if I could cut the 600mg dose I am taking down by 50 mg. He gave me the ok -said it didnt come in 50 mg ( I see now it does) but because initially I believed him before I checked I began cutting a 100 mg in half and taking 50 mg of it along with rest of dose (a drop of 50mg) now I am worried that dose is not exact 50 mg and could cause seizure (will call him ASP. Has anyone else cut a hundred mg tab of vipat in half with thought each half was whole 50 mg? They are not scored.
    Also taking clonzepam 1/2 mg they are cut by pharm. but not even--some halves bigger some much smaller not on scored line-actually across line opposite way ---this is scary.

  2. #2
    Community Member
    Join Date
    Aug 2008
    Location
    Minnesota
    Posts
    97

    Default

    They DO have a 50mg. It's PINK.

    They are coated. Not sure if it could cause problems for getting into your system faster than desired, or stomach irritation.

    I would split (way back) Tegretol's using a razor blade. That's my suggestion!

    WOW 600! They have me on 400/day along with 2 others. I thought the jump from 100 2/day to 200/2x day was bad. It was increased all at once, so NO they didn't titrate it as they usually did. I did NOT like the auditory hallucinations it caused for a few days.

    --Travis

    http://www.empr.com/seizure-disorders/vimpat/drug/7319/

    picture shows what the different strengths bottles look like.

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi bevali,

    I've cut many different AED's in half. I take 2 50 mg. of Vimpat twice a day. When I've broken tegretol and trileptal in half I just snap the pill in two right from the center. If your dosage of vimpat has a line in
    the center break it there and it should break with no problem. I wish you the best of luck and May God Bless You!


    Sue

  4. #4
    Community Member
    Join Date
    Sep 2010
    Location
    montana
    Posts
    15

    Default

    no line-too afraid to get to less or much morning or nite

  5. #5
    Community Member
    Join Date
    Sep 2010
    Location
    montana
    Posts
    15

    Default

    thanks Sue-I just am afraid if not even could cause trouble with level in blood

  6. #6
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi bevali,

    My Epi told me that if I ever have to go off or lower my dosage of vimpat I have to do it very slowly. I'm to cut back 50 mg. for 1 wk. and then cut back another 50 mg. I had to do the same thing when going on vimpat
    and many other AED's that I've tried. I have had withdraw sz. in the past changing AED's but after a couple of days things are back to normal. What I hated more than anything is when my AED's became toxic and that's when I
    would have to cut back on them. For no reason the drug level just got high and I felt like I was drunk. It would take 2-4 days for me to get things straightened up again. I wish you the best of luck and May God Bless You!

    Sue

  7. #7

    Default

    Ask your pharmacist.

  8. #8
    Community Member
    Join Date
    Sep 2010
    Location
    montana
    Posts
    15

    Default

    thanks for the reply. My doctor titrated up correctly and I am only dropping 50mg -still pretty high though-550 mg eek :O

  9. #9
    Distinguished Community Member howdydave's Avatar
    Join Date
    Oct 2006
    Location
    Rochester, New York, USA
    Posts
    167

    Default

    Howdy Bevali!

    Go to your pharmacy and get a PILL CUTTER for yourself.

    What is the half-life of Vimpat?

    If it is longer than 24 hours, you shouldn't have any problems.

    I have always been mystified by patients and doctors who reduce doses...
    My philosophy is:
    If the current dose is working for me, why in the world would anybody want to screw around with it?
    (If it ain't broke, don't fix it!)

    Unless you are a doctor yourself, reduction from 600 to 50 seems to be extremely drastic!
    The policy is usually to slowly reduce, maintain at a reduced level and, if there are no problems, reduce some more.
    Last edited by howdydave; 02-09-2012 at 05:03 AM.
    Dave
    Ego sum quis ego sum quod ut est quicumque ego sum - Popeye
    www.howdydave.com

  10. #10
    Community Member
    Join Date
    Sep 2010
    Location
    montana
    Posts
    15

    Default

    thanks Dave. I only dropped 50mg-- not down to 50mg. All the research says 600 isn't any more effective than 400mg---just more side affects and drug in your body--doc ok with it

Page 1 of 2 12 LastLast

Similar Threads

  1. beating up other half in my sleep lol
    By houghchrst in forum General Neurology & Rare Disorders
    Replies: 3
    Last Post: 01-20-2012, 11:12 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.